Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 181, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 1, 2020, 3:40 PM EDT for 5 counties in Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2020, 3:40 PM EDT (19:40 UTC)
- Expired
- Jul 1, 2020, 4:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brooks County, GA, Colquitt County, GA, Cook County, GA, Lowndes County, GA, Thomas County, GA
The radar
The Moody AFB radar (KVAX), 57 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:24 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 1, 3:24 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 324 PM EDT Wed Jul 1 2020 .NEAR TERM [Today through Thursday]... Convection developed near the coast across the Florida Panhandle and Big Bend with the seabreeze front today. The more significant storms though have been associated with an MCV that pushed into southeast Alabama and southwest Georgia. This defined line has produced areas of strong winds with sporadic damage reports received. The stronger storms with this have generally been those moving to the east/southeast. As the line of storms sinks southward, thunderstorms will continue into the evening with the main threat being damaging wind. While thunderstorms will diminish some tonight, a few showers and thunderstorms will be possible with scattered to numerous storms expected again on Thursday. Highs will be around 90 with lows in the lower to mid 70s. .SHORT TERM [Thursday Night through Friday Night]... As the upper trough over northeast CONUS lifts out into the Atlantic throughout Friday a stream of vorticity and high moisture will remain over our CWA. PoPs will be high throughout Friday, with values greater than 70% as a weak area of low pressure develops over our area along with some mid-level height falls. A deep layer of moisture will be present with this system which will bring us into a period of wet weather. Lows will be around low to mid 70s Thursday night with highs in the upper 80s to low 90s on Friday. .LONG TERM [Saturday Through Wednesday]... The latest EURO and GFS are starting to focus into a similar pattern. Although their positions for this area of low pressure differ, the general theme of wet weather will remain the same through the weekend. Most models point to an wet and unstable environment until this area of low pressure lifts out of our area Tuesday night. High relative humidity (>70%) and CAPE values (>1500 J/kg) will allow precipitation to occur just about every day with the potential for the highest precip totals being Saturday through Monday Night as the trough sits over our area. We will remain in an unsettled pattern into the second half of next week, even after the trough lifts out. && .AVIATION... [Through 18Z Thursday] Showers and thunderstorms will affect the TAF sites this afternoon into this evening with all sites having a significant chance of TSRA. Also expect to see gusty winds as the storms move through the TAF sites. With lower cigs/vsbys could see even LIFR conditions with the thunderstorms but should be fairly short lived. Coverage should decrease overnight. && .MARINE... Active period ahead for area waters as a moist tropical airmass, and increased southwesterly flow bring increased thunderstorm chances along with elevated winds and seas. Conditions will be borderline cautionary through much of the period with winds around 10 to 15 mph from the west and southwest and seas around 3 feet. && .FIRE WEATHER... Active weather pattern expected the next few days with widespread showers and thunderstorms and periods of heavy rain. Red Flag conditions are not expected. This pattern will lead to some locations seeing low dispersions. && .HYDROLOGY... A wet pattern is forecast over the next several days. We'll need to watch for the potential for heavy rainfall heading into this weekend, especially given that above average convective coverage is expected leading up to this weekend. Currently, there are no significant concerns for flooding, but the pattern bears watching. Widespread rainfall amount of 3 to 5 inches are possible the next 5 to 7 days. Isolated amounts could be higher, especially as an area of low pressure slowly meanders across the area over the weekend. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 91 73 89 73 / 30 80 50 80 40 Panama City 77 89 77 88 76 / 40 60 60 70 50 Dothan 73 88 72 88 72 / 40 80 50 80 30 Albany 73 90 74 90 73 / 50 80 40 80 30 Valdosta 73 90 73 88 72 / 30 80 40 90 30 Cross City 76 91 74 90 74 / 30 70 50 70 40 Apalachicola 78 89 77 87 77 / 30 50 50 60 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fieux SHORT TERM...Dobbs LONG TERM...Dobbs AVIATION...Fieux MARINE...Dobbs FIRE WEATHER...Dobbs HYDROLOGY...Dobbs
In the hours before
Special weather statement, Jul 1, 2:37 PM EDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Tallahassee FL 237 PM EDT Wed Jul 1 2020 ALZ068-069-FLZ007>011-016-GAZ142-155-156-011915- Geneva AL-Houston AL-Central Walton FL-Holmes FL-Gadsden FL- Jackson FL-North Walton FL-Washington FL-Decatur GA-Seminole GA- Early GA- 237 PM EDT Wed Jul 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR GENEVA...SOUTHEASTERN HOUSTON... JACKSON...NORTHEASTERN WALTON...NORTHWESTERN GADSDEN...HOLMES... NORTHERN WASHINGTON...SOUTHWESTERN DECATUR...SOUTHWESTERN EARLY AND SEMINOLE COUNTIES UNTIL 315 PM EDT/215 PM CDT/... At 237 PM EDT/137 PM CDT/, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles east of Florala to 10 miles west of Donalsonville. Movement was southeast at 15 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Cottonwood, Vernon, De Funiak Springs, Bonifay, Geneva, Marianna, Chipley, Graceville, Donalsonville, Dothan, Hartford, Taylor, Slocomb, Samson, Chattahoochee, Bradford, Union, Malone, Sneads and Gretna. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3117 8619 3116 8500 3061 8450 3065 8615 TIME...MOT...LOC 1837Z 317DEG 14KT 3100 8619 3099 8504
Special weather statement, Jul 1, 3:04 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
304 PM EDT Wed Jul 1 2020
FLZ028-029-034-011945-
Inland Taylor FL-Inland Dixie FL-Lafayette FL-
304 PM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...NORTH CENTRAL DIXIE
AND EAST CENTRAL TAYLOR COUNTIES UNTIL 345 PM EDT...
At 303 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Mayo, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Mayo, Salem, Carbur, Cooks Hammock and San Pedro Junction.
LAT...LON 2975 8304 2990 8347 3010 8339 3002 8301
3001 8300 3001 8298 2999 8296 2998 8296
TIME...MOT...LOC 1903Z 286DEG 28KT 2999 8331Local storm report, Jul 1, 3:08 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
308 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG BRINSON 30.98N 84.73W
07/01/2020 DECATUR GA EMERGENCY MNGR
TREE DOWN ON A POWER LINE.
&&Local storm report, Jul 1, 3:20 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG LYNN 30.98N 84.62W
07/01/2020 DECATUR GA LAW ENFORCEMENT
DAMAGE TO THE COCA COLA PLANT ON HIGHWAY 27
NORTH ABOUT 3 MILES NORTH OF WEST
BAINBRIDGE.
&&Special weather statement, Jul 1, 3:21 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
321 PM EDT Wed Jul 1 2020
FLZ011-016-017-026-GAZ155-156-012000-
Liberty FL-Gadsden FL-Jackson FL-Leon FL-Decatur GA-Seminole GA-
321 PM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON...GADSDEN...
NORTHERN LIBERTY...LEON...SOUTHERN DECATUR AND SOUTHEASTERN SEMINOLE
COUNTIES UNTIL 400 PM EDT/300 PM CDT/...
At 321 PM EDT/221 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Quincy, moving southeast at 30 mph.
Winds up to 45 mph will be possible with this storm.
Locations impacted include...
Midway, Quincy, Tallahassee, Havana, Greensboro, Florida State
University, Florida A And M, Tallahassee Comm College, Doak Campbell
Stadium, Chattahoochee, Gretna, Bristol, Attapulgus, Lake Bradford,
Rock Bluff, Juniper, Douglas City, Gaither Community Center,
Tallahassee Memorial Hosp and Florence.
LAT...LON 3027 8505 3039 8501 3044 8501 3044 8498
3045 8500 3047 8499 3054 8498 3061 8493
3062 8491 3064 8491 3070 8486 3073 8488
3080 8485 3088 8464 3071 8438 3069 8438
3068 8420 3033 8412 3030 8471 3029 8472
TIME...MOT...LOC 1921Z 329DEG 27KT 3066 8462
21-WDSpecial weather statement, Jul 1, 3:35 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
335 PM EDT Wed Jul 1 2020
GAZ158>160-012015-
Brooks GA-Lowndes GA-Thomas GA-
335 PM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOWNDES...EASTERN THOMAS
AND BROOKS COUNTIES UNTIL 415 PM EDT...
At 335 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pavo, or 13 miles northeast of Thomasville, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Quitman, Valdosta, Thomasville, Hahira, Boston, Pavo, Coolidge, I-75
At Exit 16, Moody Air Force Base, Remerton, Morven, Barwick,
Thomasville Municipal A/P, Dillon, Enon, Merrillville, Chastain,
Clyattville, Brooks Co A/p and I-75 At Exit 11.
LAT...LON 3064 8325 3079 8402 3104 8398 3104 8380
3103 8379 3103 8378 3104 8378 3104 8366
3099 8321
TIME...MOT...LOC 1935Z 280DEG 32KT 3092 8376The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:25 PM EDT | Special Weather Statement | TAE | Lafayette, Taylor | 50 min |
| Jul 1, 10:14 AM EDT | Special Marine Warning | TAE | 61 min | |
| Jul 1, 12:18 PM EDT | Special Marine Warning | TAE | 57 min | |
| Jul 1, 12:34 PM EDT | Special Weather Statement | TAE | Walton, Washington | 41 min |
| Jul 1, 12:50 PM EDT | Special Weather Statement | TAE | Gadsden, Leon | 40 min |
| Jul 1, 12:55 PM EDT | Special Marine Warning | TAE | 35 min | |
| Jul 1, 1:18 PM EDT | Special Weather Statement | TAE | Walton | 42 min |
| Jul 1, 1:29 PM EDT | Special Weather Statement | TAE | Leon | 46 min |
| Jul 1, 2:19 PM EDT | Special Weather Statement | TAE | Walton | 41 min |
| Jul 1, 2:37 PM EDT | Special Weather Statement | TAE | Holmes, Jackson | 38 min |
| Jul 1, 2:53 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 37 min |
| Jul 1, 3:04 PM EDT | Special Weather Statement | TAE | Lafayette | 41 min |
| Jul 1, 3:21 PM EDT | Special Weather Statement | TAE | Gadsden, Leon | 39 min |
| Jul 1, 3:46 PM EDT | Special Weather Statement | TAE | Madison | 29 min |
| Jul 1, 6:33 PM EDT | Special Weather Statement | TAE | Walton | 42 min |
| Jul 1, 6:42 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 22 min |
| Jul 1, 7:42 PM EDT | Special Marine Warning | TAE | 60 min | |
| Jul 1, 7:45 PM EDT | Special Weather Statement | TAE | Walton | 45 min |
| Jul 1, 12:32 PM EDT | Special Weather Statement | TAE | Clay, Quitman, Randolph | 43 min |
| Jul 1, 1:14 PM EDT | Special Weather Statement | TAE | Baker, Calhoun, Dougherty, Lee, Randolph, Terrell | 46 min |
| Jul 1, 1:27 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Randolph, Terrell, Worth | 48 min |
| Jul 1, 1:40 PM EDT | Special Weather Statement | TAE | Early, Miller | 65 min |
| Jul 1, 2:01 PM EDT | Special Weather Statement | TAE | Baker, Mitchell | 44 min |
| Jul 1, 2:09 PM EDT | Severe Thunderstorm Warning | TAE | Early | 51 min |
| Jul 1, 2:15 PM EDT | Special Weather Statement | TAE | Dougherty, Worth | 30 min |
| Jul 1, 2:29 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Miller, Mitchell, Seminole | 46 min |
| Jul 1, 3:01 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 31 min |
| Jul 1, 3:35 PM EDT | Special Weather Statement | TAE | Brooks, Lowndes, Thomas | 40 min |
| Jul 1, 4:16 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 29 min |
| Jul 1, 4:39 PM EDT | Special Weather Statement | TAE | Lanier | 36 min |
| Jul 1, 4:44 PM EDT | Special Weather Statement | TAE | Lowndes | 31 min |
| Jul 1, 12:56 PM EDT | Special Weather Statement | TAE | Dale, Henry | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.